Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Had mirena coil fitted. Getting continuous bleeding. Will it be safe to take norethisterone tablets?

I have had a mirena coil fitted for severe periods after trying various pills, the injection and an implant, none of which worked. After having it fitted for 2 months i am still on my period which in total has been going on for 11 weeks non stop now. I was on norethisterone for a while before having it fitted 3 times a day and for a short while it did stop them. Would it be ok if i took these tablets again just for a while as i feel it is ruling my life and really could do with a break after years of this, even if it was just for a week?
Asked On : Thu, 21 Jun 2012
Answers:  1 Views:  834
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

Period lasting for 11 weeks and more is concerning.

At this point, it is important to see your gynecologist. A detailed clinical examination, colposcopy and ultrasound abdomen is warranted to rule out local pathologies. If all these tests are done and are normal, dysfunctional uterine bleeding needs to be considered.

As far as treating it is concerned, your gynecologist might start you on norethisterone / combined oral contraceptive pill for a month or two. The chances that this will stop the bleeding is more likely as you mentioned the bleed did stop while on it. Discuss with your gynecologist.

If oral contraceptive pill do not help, then therapeutic dilatation and curettage is entailed.

Hope this helps.

Answered: Thu, 21 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor